Georgia, 2004Flash Flood in Georgia, July 2, 2004
July 2, 2004 · NWS TAE · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 2, 1:20 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 2, 1:20 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EDT FRI JUL 2 2004
.SYNOPSIS...
A SHORTWAVE HAS PROGRESSED INTO THE WESTERN PORTIONS OF THE CWA
TODAY BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE MARINE AREA
SPREADING NORTHEAST. OFFSHORE CONDITIONS CONTINUE TO BE LOW WITH THE
EXCEPTION OF THUNDERSTORMS PRODUCING GUSTY WINDS AND LIGHTNING.
&&
.SHORT TERM...
PREVIOUS MENTIONED SHORT WAVE WILL SLOWLY TRANSVERSE THE CWA TONIGHT
CONTINUING INCREASED RAIN CHANCES THROUGH THE NIGHT INTO TOMORROW. A
LOW OVER THE CENTRAL PLAINS WILL MOVE WESTWARD WITH LITTLE IMPACT ON
THE REGION AS THE RIDGE BUILDS BACK INTO THE AREA ON SATURDAY. TEMPS
MAY BE HELD IN CHECK DUE TO THE INCREASE IN CLOUDS AND RAIN ON
SATURDAY...BUT BY SUNDAY MAX TEMPS WILL BE BACK IN THE LOW 90S FOR
MOST LOCATIONS. ALSO A RETURN THE NORMAL SEABREEZE PATTERN IS
EXPECTED FOR THE 4TH AND START OF THE WEEK.
&&
.LONG TERM...VERY LITTLE CHANGES WILL BE MADE TO THE EXTENDED
FORECAST. THE BERMUDA HIGH WILL REMAIN OVER THE REGION CONTINUING
MOIST...WARM FLOW. A SURFACE LOW WILL MOVE THROUGH THE GREAT LAKES
REGION ON TUESDAY...THE ASSOCIATED FRONT SHOULD REMAIN WELL NORTH OF
THE AREA...WITH NO IMPACT OF THE CWA. MAX TEMPS FOR THE MIDDLE OF
NEXT WEEK WILL BE IN AROUND THE 95 MARK FOR INLAND LOCATIONS...AND
LOWS IN THE MID 70S.
&&
.MARINE FORECAST...
WINDS & SEAS WILL REMAIN LOW FOR THE NEXT SEVERAL DAYS WITH ONLY A
SLIGHT INCREASE OVER THE WEEKEND.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 71 89 73 92 / 60 60 30 50
PFN 74 88 76 90 / 60 50 30 40
DHN 72 89 72 92 / 60 50 30 40
ABY 72 89 72 91 / 60 50 30 40
VLD 71 89 72 92 / 60 60 30 50
CTY 72 89 72 91 / 60 60 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
BOLINSKI
Hazardous weather outlook, Jul 2, 4:45 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT FRI JUL 2 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-030945-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
545 AM EDT FRI JUL 2 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE AREA...WITH THE SEA BREEZE AND AN UPPER LEVEL
WEATHER DISTURBANCE COMBINING TO FORM THE STORMS. SOME OF THESE
STORMS MAY BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL...
BUT THE THREAT FOR SEVERE STORMS IS LOW TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LITTLE CHANGE IS EXPECTED THROUGH THE PERIOD...WITH MAINLY SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. OVER THE
WEEKEND...THE CHANCES MAY GO UP A BIT AS A COLD FRONT APPROACHES FROM
THE NORTHWEST...BUT STALLS NORTH OF THE AREA. BY MONDAY...ONLY SEA
BREEZES ARE EXPECTED TO DEVELOP THE AFTERNOON AND EARLY EVENING
CHANCES OF SHOWERS AND THUNDERSTORMS. ISOLATED STRONG STORMS ARE
POSSIBLE...BUT ORGANIZED SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
ONLY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...AND WITH A LOW
OVERALL SEVERE WEATHER THREAT TODAY. SPOTTER ACTIVATION IS NOT
ANTICIPATED.
7-TREXLER
In the hours before
Special weather statement, Jul 2, 1:53 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT FRI JUL 2 2004
ALZ067-GAZ121-123-125-142-022000-
CALHOUN GA-CLAY GA-DOUGHERTY GA-EARLY GA-HENRY AL-
255 PM EDT FRI JUL 2 2004
AT 253 PM EDT(153 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM SOUTH OF
ABBEVILLE ALABAMA... EAST ACROSS CLAY...CALHOUN NORTHERN EARLY AND
DOUGHERTY COUNITES OF GEORGIA. THESE STORMS WERE MOVING SLOWLY EAST
AND WILL CONTINUE OVER THESE COUNTIES FOR THE NEXT HOUR.
THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY
TOPPLE A FEW SMALL TREES AND BRANCHES. ALSO... FREQUENT CLOUD TO
GROUND LIGHTNING WILL OCCUR ALONG WITH TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
11-GOREE
Flash Flood, Early
- When
- July 2, 2:40 PM EST to 4:00 PM EST
- Where
- Early County, 5 mi NNW of Blakely
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.323, -84.904 (the zone’s center; the record gives no point)
Nearly two feet of water covered State Highway 39. The highway was closed by the Early County Sheriff. No accidents were reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, July 2 to 3, 2004$1.1 million · 61 kt wind · 20 events
- Flash Flooding and Hail in Arkansas, July 2 to 3, 2004$1.5 million · 61 kt wind · 10 events
- Hail and Damaging Winds in Massachusetts, July 2, 20042 injured · $105,000 · 2 in hail · 22 events
- Flash Flooding in Kansas, July 2, 2004$130,000 · 3 events
- Flash Flood in Kentucky, July 2, 2004$110,000 · 1 event
- Lightning Strike in Maine, July 2, 2004$100,000 · 1 event
- Damaging Wind in Missouri, July 2, 2004$100,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Mississippi, July 2, 2004$45,000 · 60 kt wind · 12 events
- Damaging Wind and Lightning Strikes in Florida, July 2, 20042 injured · $30,000 · 50 kt wind · 3 events
- Lightning Strike in Nebraska, July 2, 2004$50,000 · 1 event
- Hail and Damaging Winds in Kansas, July 2, 20041.75 in hail · 23 events
- Hail and Damaging Winds in Oklahoma, July 2 to 3, 2004$100 · 2.5 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415335.